Nebraska, 2001

Flash Flood in Nebraska, June 14, 2001

June 14, 2001 · NWS OAX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 12 hours 3 minutes earlier.

Area forecast discussion, Jun 13, 2:10 PM CST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
310 PM CDT WED JUN 13 2001

FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN
POTENTIAL.  ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR
SYS AND AVN APPEARS TO BE A LTL TOO FAST.  WL GENERALLY GO WITH THE
ETA/MESOETA.

SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT
ENTERING OAX EXTREME NW COUNTIES W OF OFK.  BEST LOW LVL CONVERGENCE
AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR
AND SERN SD.  WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS
EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX.  WL
PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES
AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR
ZONE ISSUANCE TIME.  WITH UPR LOW TO OUR W NOT MOVG EWD MUCH
OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY
FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE
SFC FNTS BY MORNING.  AS 45-70 850 MB JET...SPEED DEPENDS ON
MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR
SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN
ZONES.  SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR
CNTRL NEBR.  ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL
REFRAIN FM FLASH FLOOD WATCH ATTM.  FAR SERN ZONES RMN THE FARTHEST
REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST
THERE BUT STILL ABV FWC NUMBERS.  RAISED LOWS A TOUCH A FEW AREAS.

WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN
CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE.  WL ADJUST
FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE.  SOME COOLER
AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH
SUNSHINE TO ALLOW READINGS TO REACH FWC.  WITH AVN TOO FAST MAV
TEMPS LOOK TOO COOL.

WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED
POPS.  FRI LOOKS DRY.  TEMPS THU NGT MAYBE A LTL BLO FWC.  FOR
FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES
SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM
SURPASSING GUID.

.OMA...NONE.
POLLACK

In the hours before

Local storm report, Jun 13, 8:50 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    6 S SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    8 E SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    WISNER                    NE   1.75 INCH HAIL
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0815 PM    1 W MALCOLM               NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    WISNER                    NE   WIND DAMAGE
06/13/01   CUMING                         TREE DAMAGE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0935 PM    REYNOLDS                  dNE   100 MPH TSTM GUST
06/13/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT

MILLER
Local storm report, Jun 14, 12:28 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 PM    2 SW SEWARD               NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORT OF LARGE
                                          TORNADO. REPORTED BY
                                          FIRE AND RESCUE.

0803 PM    4 NE LITTLE SIOUX         IA   60 MPH TSTM GUST
06/13/01   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0830 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0842 PM    2 W AGNEW                 NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED AT
                                          INTERSECTION OF NW
                                          140TH AND ASHLAND ROAD.

0855 PM    WESTON                    NE   TORNADO
06/13/01   SAUNDERS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          BRIEF TOUCHDOWN.

0915 PM    WESTERN                   NE   1 INCH HAIL
06/13/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    6 NNW WHITING             IA   TORNADO
06/13/01   MONONA                         REPORTED BY PUBLIC.

0951 PM    1 NW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0957 PM    3 N CORDOVA               NE   TORNADO
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1000 PM    7 NW FAIRBURY             NE   1.5 INCH HAIL
06/13/01   JEFFERSON                      REPORTED BY PUBLIC.

1020 PM    AMES                      NE   1.75 INCH HAIL
06/13/01   DODGE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM    WESTERN                   NE   .75 INCH HAIL
06/13/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1020 PM    3 W MORSE BLUFF           NE   .75 INCH HAIL
06/13/01   SAUNDERS                       REPORTED BY PUBLIC.

1025 PM    SOLDIER                   IA   WIND DAMAGE
06/13/01   MONONA                         3 INCH  TREE LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    1 S CORDOVA               NE   1 INCH HAIL
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1039 PM    1 SW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED 2 TORNADOES

1150 PM    BEEMER                    NE   FLOOD
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WATER OVER SW SIDE OF
                                          HWY 275

1218 AM    FRIEND                    NE   1 INCH HAIL
06/14/01   SALINE                         REPORTED BY LAW
                                          ENFO'RCEMENT OFFICIAL.
Local storm report, Jun 14, 1:35 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 14, 1:48 AM CST, 25 minutes before
IAZ055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-140815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CDT THU JUN 14 2001

TORNADO WATCH NUMBER 423 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN NEBRASKA...DOUGLAS...SARPY...BUTLER...SAUNDERS...
SEWARD...LANCASTER...SALINE...CASS...OTOE...JEFFERSON...GAGE...
JOHNSON...NEMAHA...PAWNEE AND RICHARDSON.

THE FOLLOWING COUNTIES IN IOWA HAVE ALS;O BEEN REMOVED FROM THE
TORNADO WATCH...HARRISON...SHELBY...POTTAWATTAMIE...MILLS...
MONTGOMERY...FREMONT AND PAGE.

THE THREAT OF TORNADOES HAS DIMINISHED SINCE LAST EVENING.

MILLER
Local storm report, Jun 14, 2:02 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0139 AM    WILBER                    NE   .88 INCH HAIL
06/14/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 14, 2:08 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 AM    (OMA)EPPLEY FLD OMAHA     NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPORTED BY LAW
  F                                        ENFORCEMENT OFFICIAL.

The radar

The Omaha radar (KOAX), 82 km away, was scanning. The volume nearest the first event began at 08:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Seward

When
June 14, 2:13 AM CST to 3:30 AM CST
Where
Seward County, 5 mi NW of Ruby
Reported by
LAW ENFORCEMENT
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Heavy rain from several supercells that tracked across Seward county caused flash flooding over a bridge on Highway 15 south of Seward.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254246.